Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS Goodland, KS

August 19, 2021Dundy County, Nebraska

NWS Goodland, KS issued this special weather statement at Aug 19, 2021, 9:44 PM MDT for Dundy County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2021, 9:44 PM MDT (03:44 UTC)
Expired
Aug 19, 2021, 10:15 PM MDT
In force
31 min
Issued by
NWS Goodland, KS
Hail
0.88 in
Wind
40

County Dundy County, NE

The radar

The Goodland radar (KGLD), 106 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 3.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2021-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2021-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
1497 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

606 
WWUS83 KGLD 200344
SPSGLD

Special Weather Statement
National Weather Service Goodland KS
944 PM MDT Thu Aug 19 2021
 
COZ090-NEZ079-200415-
Yuma County CO-Dundy NE-
944 PM MDT Thu Aug 19 2021

...A strong thunderstorm will impact portions of east central Yuma
and northwestern Dundy Counties through 1015 PM MDT...

At 943 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Wray, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

This storm will remain over mainly rural areas of east central Yuma
and northwestern Dundy Counties, including the following locations...
Alvin.

This includes Highway 385 between mile markers 248 and 251.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 1100 PM MDT for northeastern
Colorado...and southwestern Nebraska.

&&

LAT...LON 4035 10205 4035 10200 4029 10184 4010 10219
      4016 10227 4037 10205
TIME...MOT...LOC 0343Z 223DEG 24KT 4016 10218 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

$$

KMK/JRM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Aug 19, 7:29 PM MDT, 2 hours 15 minutes earlier.

Area forecast discussion, Aug 19, 7:29 PM MDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
729 PM MDT Thu Aug 19 2021

.SHORT TERM...(This evening through Saturday night)
Issued at 153 PM MDT Thu Aug 19 2021

The main concern in the short term period is the possibility of
severe thunderstorms across the tri-border region of Colorado,
Kansas, and Nebraska this afternoon and evening.

Thunderstorms are currently building in the convergent area near
a surface trough in far eastern Colorado with storms moving in a
north northeast direction. The area of continued development will
spread eastward through the afternoon and evening as the pattern
shifts east and a short wave trough ahead of the main upper trough
lifts out across the central High Plains region.

A cold front moves through the area after midnight tonight with a
few showers possibly lingering across the area into early Friday
as the main upper trough moves across the central High Plain by
mid-day Friday. Dry conditions will be in place late Friday
through the day on Saturday with subsidence aloft, dryer air, and cooler
temperatures on Saturday. Another short wave trough in the
southwest flow aloft moves across the area Saturday evening for a
slight chance of thunderstorms.

Temperatures bounce right back up into the 90s on Sunday with dry
air and downslope conditions across the area.

.LONG TERM...(Sunday through Thursday)
Issued at 145 PM MDT Thu Aug 19 2021

The forecast period begins with southwest flow aloft over the Tri-
State area and an advancing upper trough sliding into the Black
Hills on Sunday.  A ridge remains in place over the lower eastern
CONUS and high pressure persisting over the South and Deep South.
Hot and dry conditions are expected through the day with highs
ranging from the mid to upper 90s in most areas and a few low 100s
possible.  Minimum relative humidity values will range from the mid-
teens to low 20s along and west of a line from Benkelman to Goodland
to Arapahoe (CO).  Winds are not looking as impressive today as they
did on previous model runs and will be the limiting factor for fire
weather concerns.  Regardless, elevated fire weather conditions can
be expected Sunday afternoon for the aforementioned area and will
need to continue to be monitored in the coming days.

Flow transitions to west-southwesterly aloft as high pressure pushes
west into the Desert Southwest and the ridge flattens out.  Hot and
dry conditions are expected through this timeframe with highs
ranging from the low 90s to low 100s on Monday and low to upper 90s
on Tuesday.  Minimum relative humidity values will range from the
mid-teens to low 20s across eastern Colorado and adjacent Nebraska
and Kansas counties within the Goodland CWA both afternoons.  Winds
will once again be the limiting factor on both days.  Conditions
will need to continue to be monitored for possible changes.

Slightly cooler temperatures and chances for precipitation return to
the forecast Wednesday and Thursday.  A cold front will swing south
into the region through the day on Wednesday with showers and
thunderstorms developing ahead of it Wednesday afternoon and
evening.  Thursday, the front clears the GLD CWA and a trough begins
to move into the region.  This will bring additional chances for
showers and storms to the region on Thursday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 703 PM MDT Thu Aug 19 2021

An isolated thunderstorm cannot be ruled out at the MCK terminal
this evening (00-06Z). Otherwise, VFR conditions are anticipated
to prevail through the TAF period at both terminals. Breezy
southeast winds will become variable overnight.. shifting to the
WNW-NW at 20-25 knots shortly before sunrise (09-10Z) at the GLD
terminal, and shortly after sunrise (12-14Z) at the MCK terminal.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...LOCKHART
LONG TERM...AW
AVIATION...VINCENT
Hazardous weather outlook, Aug 19, 9:21 PM MDT, 23 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
921 PM MDT Thu Aug 19 2021

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-210330-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
921 PM MDT Thu Aug 19 2021 /1021 PM CDT Thu Aug 19 2021/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...THROUGH TONIGHT...

A Tornado Watch remains in effect until 11 PM MDT this evening for
Yuma county in Colorado and Dundy, Hitchcock and Red Willow counties
in Nebraska.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY...

Elevated fire weather conditions are possible during the afternoon
hours on Sunday, Monday, and Tuesday, mainly in eastern Colorado.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any severe or significant weather
to the National Weather Service in Goodland via social media or
telephone.

Vincent

In the hours before

Special weather statement, Aug 19, 7:17 PM MDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Goodland KS
717 PM MDT Thu Aug 19 2021

COZ090-200145-
Yuma County CO-
717 PM MDT Thu Aug 19 2021

...A strong thunderstorm will impact portions of northeastern Yuma
County through 745 PM MDT...

At 717 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Eckley, or 13 miles northeast of Yuma, moving
northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northeastern Yuma
County, including the following locations... Wauneta.

This includes Highway 385 between mile markers 259 and 270.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM MDT for northeastern
Colorado.

&&

LAT...LON 4044 10205 4016 10242 4019 10259 4044 10239
TIME...MOT...LOC 0117Z 218DEG 31KT 4021 10249

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

KMK/JRM
Local storm report, Aug 19, 8:27 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
827 PM MDT THU AUG 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             11 S BREWSTER           39.21N 101.37W
08/19/2021  E0.88 INCH       THOMAS             KS   PUBLIC

            RELAYED VIA SOCIAL MEDIA. TIME ESTIMATED BY
            RADAR.

&&

JBH
Local storm report, Aug 19, 8:41 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
841 PM MDT THU AUG 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     HAIL             CLARKVILLE              40.38N 102.62W
08/19/2021  E1.00 INCH       YUMA               CO   EMERGENCY MNGR

            PEA TO QUARTER SIZE HAIL WITH ONE INCH OF
            RAIN. RELAYED BY EM.

&&

JBH
Special weather statement, Aug 19, 8:41 PM MDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Goodland KS
841 PM MDT Thu Aug 19 2021

COZ090-KSZ001-NEZ079-200315-
Yuma County CO-Cheyenne KS-Dundy NE-
841 PM MDT Thu Aug 19 2021

...Strong thunderstorms will impact portions of northeastern Yuma
County in northeastern Colorado, northwestern Cheyenne County in
northwestern Kansas and western Dundy Counties in southwestern
Nebraska through 915 PM MDT/1015 PM CDT/...

At 841 PM MDT/941 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 9 miles south of Lamar to 6
miles south of Wray. Movement was east at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

These storms will remain over mainly rural areas of northeastern Yuma
County in northeastern Colorado, northwestern Cheyenne County in
northwestern Kansas and western Dundy Counties in southwestern
Nebraska, including the following locations... Parks, Laird and
Alvin.

This includes Highway 385 between mile markers 237 and 258.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 1100 PM MDT/midnight CDT/ for
northeastern Colorado...northwestern Kansas...and southwestern
Nebraska.

&&

LAT...LON 4035 10205 4035 10166 4000 10169 3998 10233
      4043 10221 4043 10205
TIME...MOT...LOC 0241Z 266DEG 14KT 4044 10197 3998 10222

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

KMK/JRM
Local storm report, Aug 19, 9:32 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
932 PM MDT THU AUG 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             2 N WRAY                40.11N 102.23W
08/19/2021  E0.75 INCH       YUMA               CO   PUBLIC

            RELAYED VIA SOCIAL MEDIA. TIME ESTIMATED BY
            RADAR.

&&

JBH
Special weather statement, Aug 19, 9:44 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Goodland KS
944 PM MDT Thu Aug 19 2021

COZ090-NEZ079-200415-
Yuma County CO-Dundy NE-
944 PM MDT Thu Aug 19 2021

...A strong thunderstorm will impact portions of east central Yuma
and northwestern Dundy Counties through 1015 PM MDT...

At 943 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Wray, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of east central Yuma
and northwestern Dundy Counties, including the following locations...
Alvin.

This includes Highway 385 between mile markers 248 and 251.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 1100 PM MDT for northeastern
Colorado...and southwestern Nebraska.

&&

LAT...LON 4035 10205 4035 10200 4029 10184 4010 10219
      4016 10227 4037 10205
TIME...MOT...LOC 0343Z 223DEG 24KT 4016 10218

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

KMK/JRM

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 6:02 PM MDTSevere Thunderstorm Warning Considerable damage threatGLDThomas58 min
Aug 19, 7:01 PM MDTSpecial Weather StatementGLDThomas44 min
Aug 20, 5:34 AM MDTDense Fog AdvisoryGLDCheyenne, Sherman3 hr
Aug 19, 6:28 PM MDTSpecial Weather StatementGLDPhillips47 min
Aug 19, 6:31 PM MDTSpecial Weather StatementGLDYuma44 min
Aug 19, 6:46 PM MDTSevere Thunderstorm WarningGLDYuma44 min
Aug 19, 7:17 PM MDTSpecial Weather StatementGLDPhillips28 min
Aug 19, 7:31 PM MDTSevere Thunderstorm WarningGLDYuma59 min
Aug 19, 7:36 PM MDTTornado WarningGLDYuma24 min
Aug 19, 7:50 PM MDTFlash Flood WarningGLDYuma5 hr
Aug 19, 8:08 PM MDTTornado WarningGLDYuma22 min
Aug 19, 8:44 PM MDTSevere Thunderstorm WarningGLDYuma31 min
Aug 19, 9:14 PM MDTSevere Thunderstorm WarningGLDYuma46 min
Aug 19, 9:49 PM MDTSpecial Weather StatementGLDYuma26 min
Aug 19, 10:48 PM MDTSpecial Weather StatementGLDPhillips42 min
Aug 19, 10:51 PM MDTSpecial Weather StatementGLDYuma39 min
Aug 20, 12:31 AM MDTAreal Flood WarningGLDYuma6 hr
Aug 20, 5:40 AM MDTSpecial Weather StatementGLDPhillips35 min
Aug 19, 8:41 PM MDTSpecial Weather StatementGLDDundy34 min
Aug 19, 10:11 PM MDTSpecial Weather StatementGLDDundy49 min
Aug 19, 10:15 PM MDTSpecial Weather StatementGLDDundy45 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.